Tennessee, 2008Damaging Wind in Tennessee, June 2, 2008
June 2, 2008 · NWS OHX · 1 event in 1 county or zone
A pulse type thunderstorm occurred in Coffee County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A pulse type thunderstorm occurred in Coffee County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 2, 2:42 PM CST, 3 hours 33 minutes earlier.
Area forecast discussion, Jun 2, 2:42 PM CST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
342 PM CDT MON JUN 2 2008
DISCUSSION...
AT 3 PM ISOLATED SHOWERS WERE BEGINNING TO DEVELOP OVER THE
SOUTHERN SECTIONS OF THE MID STATE. A WEAK SFC BOUNDARY WAS
LOCATED JUST TO OUR WEST AND SOUTH. THIS STATIONARY FRONT EXTENDS
FROM NEAR DYERBURG TENNESSEE...TO THE TENNESSEE RIVER IN WESTERN
ALABAMA...TO THE GEORGIA/ALABAMA LINE WEST OF ATLANTA. A
THUNDERSTORM COMPLEX MCS OVER CENTRAL MISSOURI IS EXTENDING
SOUTHEASTWARD ALONG THIS LINE AND IS CURRENTLY PRODUCING
THUNDERSTORMS AS FAR EAST AS THE MISSISSIPPI RIVER IN SOUTHEAST
MISSOURI. CURRENTLY MOST OF THE MID STATE HAD PARTLY CLOUDY SKIES
WITH TEMPERATURES IN THE 80S AND SOUTH TO SOUTHWEST WINDS.
ON HANDLING THE PRECIP THE NAM LOOKS LIKE THE BEST MODEL. IT
TAKES THE PRECIP FROM THE MCS SOUTHEASTWARD THEN AS WE LOSS THE
DAYS ENERGY DECREASES THE PRECIP IN AREAL COVERAGE AND INTENSITY.
THEN AS WE HEAT UP TOMORROW...GIVING US MORE LIFTING...THERE WILL
BE A CHANCE OF PRECIP OVER THE ENTIRE MID STATE. THE BEST CHANCE
FOR PRECIP WILL BE IN THE NORTHEAST SECTION TUESDAY AND TUESDAY
NIGHT. AFTER TUESDAY NIGHT A HIGH PRESSURE RIDGE START TO BUILD
OVER THE MID STATE AND ESTABLISHING ITSELF OVER THE CWA. THIS
HIGH PRESSURE RIDGING WILL BRING MOSTLY DRY WEATHER TO THE MID
UNTIL SATURDAY. AS THE HIGH PRESSURE SYSTEM SET UP TO OUR
SOUTHEAST...SOUTHERLY WINDS WILL INCREASE THE MOISTURE LEVELS
OVER THE CWA. SATURDAY AN UPPER LEVEL SHORT WAVE MOVES NORTH OF
OUR CWA BRINGING US ANOTHER CHANCE OF PRECIP. THEN FAIR WEATHER
SATURDAY NIGHT THROUGH MONDAY.
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 68 91 73 93 / 20 30 10 10
CLARKSVILLE 68 90 71 93 / 20 20 10 10
CROSSVILLE 62 81 68 89 / 20 30 20 10
COLUMBIA 68 91 71 92 / 20 30 10 10
LAWRENCEBURG 68 90 70 93 / 20 20 10 10
WAVERLY 68 91 71 93 / 20 20 10 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
31
Hazardous weather outlook, Jun 2, 4:18 AM CST, 13 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
518 AM CDT MON JUN 2 2008
TNZ005>011-022>034-056>066-075-077>080-093>095-031030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
518 AM CDT MON JUN 2 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE TODAY. THERE IS
EVEN A SLIM CHANCE OF THESE STORMS REACHING SEVERE LIMITS...
WITH HAIL AND STRONG TO DAMAGING WINDS LOCALLY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
07
Thunderstorm Wind, Coffee
- When
- June 2, 6:15 PM CST
- Where
- Coffee County, Tullahoma
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Newspaper
- Coordinates
- 35.370, -86.230
Trees and power lines were down in Tullahoma. A 100-year-old oak tree was blown down on Polk St. Another tree was blown down on Lincoln St. In addition, a tree fell on a house on Lindenwood Street in Tullahoma, and also just 4 houses away, a tree fell on a 2007 Dodge Grand Caravan.
1,300 people were without power in Tullahoma at one time during the thunderstorm.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Kansas, June 2, 20081 injured · $5.0 million · 4.25 in hail · 72 events
- Tornadoes and Flash Flooding in Missouri, June 2, 20082 injured · $300,000 · EF0 · 37 events
- Hail in Kansas, June 2, 2008$1.1 million · 2.75 in hail · 8 events
- Hail in Colorado, June 2, 2008$325,000 · 4.25 in hail · 9 events
- Flash Flood and Hail in South Dakota, June 2 to 3, 2008$220,000 · 1.75 in hail · 12 events
- Flash Flooding and Hail in South Dakota, June 2 to 3, 2008$180,000 · 2.75 in hail · 15 events
- Hail and Damaging Winds in South Dakota, June 2, 2008$70,000 · 2 in hail · 12 events
- Damaging Wind in Florida, June 2, 2008$75,000 · 56 kt wind · 1 event
- Flash Flood and Hail in North Dakota, June 2, 2008$50,000 · 0.88 in hail · 2 events
- Hail and Damaging Wind in Wyoming, June 2 to 3, 2008$25,000 · 2.75 in hail · 7 events
- Flash Flooding and Flood in Kansas, June 2, 20081 injured · $6,000 · 1.75 in hail · 18 events
- Flash Flooding and Hail in Missouri, June 2 to 3, 2008$17,000 · 1.75 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 95381.